Access Restriction

Author Johnson, Donald B.
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1977
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract Algorithms for finding shortest paths are presented which are faster than algorithms previously known on networks which are relatively sparse in arcs. Known results which the results of this paper extend are surveyed briefly and analyzed. A new implementation for priority queues is employed, and a class of “arc set partition” algorithms is introduced. For the single source problem on networks with nonnegative arcs a running time of $\textit{O}(min(\textit{n}1+1/\textit{k}$ + $\textit{e},$ $\textit{n}$ + $\textit{e})$ log $\textit{n}))$ is achieved, where there are $\textit{n}$ nodes and $\textit{e}$ arcs, and $\textit{k}$ is a fixed integer satisfying $\textit{k}$ > 0. This bound is $\textit{O}(\textit{e})$ on dense networks. For the single source and all pairs problem on unrestricted networks the running time is $\textit{O}(min(\textit{n}2+1/\textit{k}$ + $\textit{ne},$ $\textit{n}2$ log $\textit{n}$ + $\textit{ne}$ log $\textit{n}).$
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1977-01-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 24
Issue Number 1
Page Count 13
Starting Page 1
Ending Page 13

Open content in new tab

   Open content in new tab
Source: ACM Digital Library